Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 31, NWS Tallahassee, FL

May 5, 2016

NWS Tallahassee, FL issued this small craft advisory at May 5, 2016, 1:48 AM EDT. It took effect at May 5, 2016, 2:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 5, 2016, 1:48 AM EDT (05:48 UTC)
In effect from
May 5, 2016, 2:00 AM EDT
Expired
May 6, 2016, 8:00 AM EDT
In force
30 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

217 
WHUS72 KTAE 050548
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 AM EDT THU MAY 5 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING...

.OFFSHORE WINDS AROUND 20 KNOTS WILL BUILD SEAS TO 6 TO 8 FEET
TODAY.

GMZ730-750-755-765-770-775-052030-
/O.NEW.KTAE.SC.Y.0031.160505T0600Z-160506T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
148 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS...AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS.

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOORE
3 follow-up statements
394 
WHUS72 KTAE 051411
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 AM EDT THU MAY 5 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING...

GMZ730-750-755-765-770-775-052000-
/O.CON.KTAE.SC.Y.0031.000000T0000Z-160506T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1011 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS.

* WAVES/SEAS...BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
152 
WHUS72 KTAE 051935
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT THU MAY 5 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING...

GMZ730-750-755-765-770-775-061200-
/O.CON.KTAE.SC.Y.0031.000000T0000Z-160506T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
335 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
261 
WHUS72 KTAE 061203
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
803 AM EDT FRI MAY 6 2016

GMZ730-750-755-765-770-775-061315-
/O.EXP.KTAE.SC.Y.0031.000000T0000Z-160506T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
803 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE WINDS HAVE WEAKENED AND THUS THE SMALL CRAFT ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 8:31 PM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 4, 8:31 PM EDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
831 PM EDT WED MAY 4 2016

.NEAR TERM [Through Tonight]...
Deep upper low digging towards the Southern Appalachians this
evening will push a cold front across the forecast area overnight.
A southward moving line of showers is currently associated with
the front across northern Georgia and Alabama. Large-scale
guidance indicates that the forcing associated with the upper low
and front will weaken through the evening hours, with the line of
showers weakening as well. However, strong disturbances in
northwest flow often outperform the guidance, so will add some
slight rain chances back into the far northern counties overnight.
Rainfall amounts will be light, with the activity dying before it
reaches the Florida border.

&&

.AVIATION [Through 00Z Friday] Dry northwest flow with prevailing
VFR conditions will persist through Thursday. Northwest winds
will be gusty during the day on Thursday, as high as 25 knots.

&&

.PREV DISCUSSION [300 PM EDT]...

.SHORT TERM [Thursday Through Friday Night]...

A large upper low will remain over the eastern third of the
country through Friday night. With lower tropospheric heights and
temperatures running 2-4 standard deviations below normal, expect
afternoon highs to be much cooler than average. Thursday will be
the coolest afternoon, with highs in the low 70s across Alabama
and Georgia, and the mid 70s elsewhere. Mid 70s should be common
at most locations on Friday. Overnight lows will also run a few
degrees below normal, with low to mid 50s forecast. No rain is
expected.

.LONG TERM [Saturday Through Wednesday]...

Deep ridging will prevail through most of the extended range
forecast. This will yield dry conditions with normal/above normal
highs through the weekend and early next week. Tuesday into
Wednesday, a frontal systems is expected to introduce showers and
thunderstorms back into the forecast.

.MARINE...

An extended period of Cautionary conditions is expected through
Friday as high pressure builds into the region behind low pressure
off the Mid-Atlantic coast. By the weekend light winds and low
seas are expected to prevail once again.

.FIRE WEATHER...

Dry conditions will prevail over the next few days with humidity
values dropping into the upper 20s and lower 30s Thursday afternoon.
With ERC values in the upper 20s...Dixie County may approach Red
Flag conditions on Thursday. With strong transport winds...very
high dispersion values are expected both Thursday and Friday
afternoons.

.HYDROLOGY...

With no rain expected over the next week, there are no hydrology
concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   57  75  54  77  54 /   0   0   0   0   0
Panama City   62  75  59  76  61 /   0   0   0   0   0
Dothan        54  72  50  75  54 /   0   0   0   0   0
Albany        54  72  50  75  53 /   0   0   0   0   0
Valdosta      55  74  51  76  53 /   0   0   0   0   0
Cross City    57  76  55  76  52 /   0   0   0   0   0
Apalachicola  60  75  59  75  60 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Camp
MARINE...Harrigan
FIRE WEATHER...Camp
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:22 AM EDTRip Current StatementTAEGulf21 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.